Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Green Bay, WI

June 3, 2014

NWS Green Bay, WI issued this small craft advisory at Jun 3, 2014, 8:29 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 8:29 AM CDT (13:29 UTC)
Expired
Jun 3, 2014, 2:59 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS73 KGRB 031329
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT TUE JUN 3 2014

...GUSTY WEST TO NORTHWEST WINDS THIS MORNING WILL SUBSIDE THIS
AFTERNOON...

.GUSTY NORTHWEST WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON. 

LMZ521-522-541>543-032100-
/O.NEW.KGRB.SC.Y.0039.140603T1329Z-140603T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
829 AM CDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS...WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW 
          GUSTS TO 30 KNOTS THIS MORNING...WILL SUBSIDE TO 10 TO
          15 KNOTS THIS AFTERNOON. 

* WAVES...2 TO 4 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET LATER
          THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
2 follow-up statements
484 
WHUS73 KGRB 031516
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CDT TUE JUN 3 2014

...GUSTY WEST TO NORTHWEST WINDS WILL SUBSIDE THIS AFTERNOON...

.GUSTY NORTHWEST WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON.

LMZ521-522-541>543-032100-
/O.CON.KGRB.SC.Y.0039.000000T0000Z-140603T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1016 AM CDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH A FEW
  GUSTS TO 30 KNOTS INTO EARLY AFTERNOON...WILL SUBSIDE TO 10 TO
  15 KNOTS LATE THIS AFTERNOON.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATER THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
519 
WHUS73 KGRB 031959
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT TUE JUN 3 2014

...WINDS CONTINUE TO SUBSIDE THIS AFTERNOON...

.WINDS WILL CONTINUE TO SUBSIDE THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-032100-
/O.CAN.KGRB.SC.Y.0039.000000T0000Z-140603T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
259 PM CDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE NO LONGER GUSTING OVER 23 KNOTS...THUS THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. 

$$
ECKBERG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 7:09 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 3, 7:09 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
709 AM CDT TUE JUN 3 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 424 AM CDT TUE JUN 3 2014

UPPER LOW...SURFACE TROF MOVING THROUGH CWA ATTM. STRONG PRESSURE
RISE LEADING TO SOME GUSTY WINDS OVERNIGHT...WITH WEST WINDS
GUSTING BETWEEN 25 AND 30 KTS FOR A FEW HOURS AS IT PASSES.
SHOWERS ASSOCIATED WITH SYSTEM PASSING THROUGH NORTHWOODS...WITH
FEW HUNDREDS MEASURING. THIS SYSTEM EXPECTED TO PASS OFF TO THE
EAST QUICKLY THIS MORNING. GUSTY WINDS WILL DIMINISH BY AFTERNOON
WITH SCT TO BKN CU EXPECTED.

MAIN ISSUE THIS PERIOD...IS PCPN CHANCES OVERNIGHT INTO WED
MORNING. EC AND GFS REMAIN ON SIMILAR COURSE. UPPER PATTERN
REMAINS PROGRESSIVE/ZONAL. ENERGY EXITING CALIFORNIA TROF TO MOVE
QUICKLY EAST INTO CENTRAL U.S. WITH WAVE FORMING ALONG FRONT TO
SOUTH OF THE STATE. INSTABILITY WELL SOUTH OF AREA...WITH LOW
LEVEL JET FOCUSED INTO NORTHERN IL AROUND MIDNIGHT TONIGHT...INTO
NORTHERN IN BY MORNING. MCS DEVELOPMENT EXPECTED WELL SOUTH OF
AREA...THOUGH JET MAX PASSING OVER NORTHERN WI...PROVIDES SOME
LIFT OVER SOUTHERN HALF OF WI. HAVE DROPPED POPS SOUTH THROUGH THE
PERIOD...KEEPING SLIGHTS AND CHANCE POPS FAR SOUTH CWA GIVEN
PROXIMITY OF JET. CLOUDS AND EAST WINDS ON WED TO LIMIT TEMPS...TO
60S SOUTHEAST TO LOWER HALF OF 70S ELSEWHERE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 424 AM CDT TUE JUN 3 2014

MEAN FLOW REMAINS STATUS QUO THRU THE UPCOMING WEEKEND WITH UPR
RDGS OVER THE ERN PACIFIC AND ALONG THE SRN TIER OF STATES...AND
A LOW AMPLITUDE PROGRESSIVE FLOW OVER THE NRN TIER OF STATES WITH
A SERIES OF SHORTWAVE TROFS MOVING THRU. FCST ISSUES AARE IN THE
SMALLER DETAILS AND WHETHER ANY WEAK FRONTAL BOUNDARY OR MID-LEVEL
SHORTWAVE COULD KICK OFF A FEW SHWRS AND MESS UP OUR DRY FCST THRU
FRI NGT. STILL APPEARS THE BEST CHC OF SEEING PCPN WOULD BE SAT
NGT/SUNDAY WITH THE MAIN SHORTWAVE TROF. TEMPS WL SEE-SAW THRU THE
EXTENDED FCST AND LIKELY END UP CLOSE TO NORMAL.

MDLS REMAIN CONSISTENT IN SENDING A RDG OF HI PRES INTO THE WRN
GREAT LAKES WED NGT. THIS SFC RDG TO BRING A DRY AIR MASS INTO NE
WI WITH ORIGINS FROM HUDSON BAY. UNDER MOSTLY CLEAR SKIES AND
LIGHT WINDS...TEMPS SHOULD HAVE NO PROBLEM DROPPING OFF WITH
READINGS IN THE 40-45 DEG RANGE NORTH...45-50 DEG RANGE SOUTH. A
PRONOUNCED SHORTWAVE TROF PUSHING ACROSS SW CANADA WL ALLOW AN UPR
RDG TO BUILD ACROSS THE GREAT LAKES ON THU. THE SFC RDG REMAINS
INTACT FROM HUDSON BAY SW THRU THE GREAT LAKES TOWARD THE MID-MS
VALLEY. THESE TWO FEATURES ARE MORE THAN ENUF TO KEEP A DRY FCST
INTACT FOR THU UNDER MOSTLY SUNNY SKIES. MAX TEMPS ARE EXPECTED TO
BE CLOSE TO NORMAL WITH MOST LOCATIONS IN THE 70-75 DEG RANGE...
BUT ONLY IN THE 60S NEAR LAKE MI THANKS TO ONSHORE WINDS.

THE MDLS DO INDICATE A LITTLE WEAKNESS IN THE UPR RDG HEADED INTO
THU NGT AS A WEAK SHORTWAVE TROF MOVES THRU THE AREA. WHILE THE
MAJORITY OF THE MDLS REMAIN DRY THRU THE NGT...THERE MAY BE ENUF
MID-LEVEL FORCING/INSTABILITY TO KICK OFF A FEW SHWRS ACROSS THE
NORTH. OTHERWISE...ENUF DRY AIR IN PLACE WOULD FAVOR KEEPING THE
REST OF THE FCST AREA DRY THU NGT. A BIT MORE CLOUD COVER WL
PREVENT TEMPS FROM DROPPING OFF AS FAR AS WED NGT. INSTEAD...LOOK
FOR MIN TEMPS TO END UP IN THE UPR 40S TO LWR 50S. THIS LITTLE UPR
TROF SHIFTS EAST BY FRI WITH THE MODEST UPR RDG BECOMING RE-
ESTABLISHED OVER THE WRN GREAT LAKES. DO NOT SEE ANY OTHER TRIGGER
EVIDENT FOR PCPN DEVELOPMENT...THEREFORE WL BRING ONE MORE DRY DAY
TO NE WI. A RETURN TO A MORE SOUTHERLY WIND TRAJECTORY SHOULD
BRING WARMER/SLIGHTLY MORE HUMID CONDITIONS TO WI WITH MAX TEMPS
REACHING THE MID TO UPR 70S AWAY FROM LAKE MI.

AS THE PRIMARY SHORTWAVE TROF MOVES ACROSS THE PLAINS ON SAT...A
CDFNT IS PROGGED TO SLOWLY PUSH TOWARD NW WI. IN ADDITION...THE
MDLS SHOW A SEPARATE WEAKER SHORTWAVE TROF LIFTING NE TOWARD THE
MIDWEST. INCREASING LOW-LEVEL MOISTURE AND MID-LEVEL FORCING WL
GRADUALLY BE ABLE TO OVERCOME THE LAST OF THE DRY AIR AND WL NEED
TO MENTION CHC POPS OVER MOST OF THE FCST AREA ON SAT. HIGHER CHCS
PLACED ACROSS CNTRL WI...CLOSER TO THE CDFNT/BETTER JET DYNAMICS.

MAIN TIME PERIOD FOR SHWRS/TSTMS TO BE SAT NGT INTO SUNDAY AS THE
CDFNT FIRST PUSHES THRU WI SAT NGT...FOLLOWED BY THE TRAILING
SHORTWAVE TROF ON SUNDAY. EARLY INDICATIONS APPEAR TO POINT TO A
LOW RISK OF SEVERE AS INSTABILITY PARAMETERS/SHEAR VALUES ARE
SUFFICIENT FOR THUNDER...BUT NOT STRONG ENUF TO HAVE THESE STORMS
BECOME SVR. PCPN CHCS ARE EXPECTED TO DIMINISH SUNDAY NGT WITH DRY
CONDITIONS FOR MON AS AN AREA OF HI PRES MOVES INTO THE GREAT
LAKES. A COOL DOWN IN TEMPS CAN BE EXPECTED DUE TO THE PCPN ON
SUNDAY AND CAA ON MON.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 602 AM CDT TUE JUN 3 2014

CLOUDS AND SHOWERS WITH UPPER LEVEL SYSTEM WILL EXIT THE REGION
THIS MORNING...WITH A FEW VFR CIGS WITH AFTN CU POSSIBLE THIS
AFTERNOON. GUSTY WEST TO NORTHWEST WINDS THIS MORNING WILL
CONTINUE THIS MORNING...DIMINISHING DURING THE AFTERNOON. MID AND
HIGH CLOUDS WILL INCREASE LATE TONIGHT AS CONVECTIVE SYSTEM PASSES
SOUTH OF THE STATE. SMALL CHANCE OF SHOWERS REACHING KOSH...AND
KY50 BY WED MORNING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......KALLAS
AVIATION.......TE
Hazardous weather outlook, Jun 3, 3:55 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT TUE JUN 3 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-040900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL GUST TO AROUND 25 KTS FOR A FEW HOURS THIS
MORNING AS A LOW PRESSURE TROUGH MOVES THROUGH. SMALL CRAFT ARE
URGED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THERE MAY
BE STRONGER WIND GUSTS ASSOCIATED WITH ANY OF THE THUNDERSTORM
ACTIVITY.

TE/AK

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.